Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 12, 2017, 4:14 PM EDT for Clinton County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 12, 2017, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
760
WWUS83 KIND 122014
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
414 PM EDT WED JUL 12 2017
INZ029-030-036>038-122100-
Montgomery IN-Clinton IN-Tipton IN-Boone IN-Tippecanoe IN-
414 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TIPPECANOE...
CLINTON...NORTHWESTERN BOONE...SOUTHWESTERN TIPTON AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Frankfort, Thorntown, Darlington, Kirklin, Linden, Colfax, Clarks
Hill, Michigantown and Kempton.
LAT...LON 4039 8631 4039 8628 4037 8628 4038 8624
4040 8624 4025 8607 4022 8618 4022 8624
4020 8624 4001 8682 4022 8693 4043 8635
4043 8631
TIME...MOT...LOC 2013Z 330DEG 38KT 4022 8648
$$
TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:00 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 416 PM EDT Wed Jul 12 2017 .UPDATE... Aviation Section has been updated below. && .SYNOPSIS... Issued at 200 PM EDT Wed Jul 12 2017 A slow-moving cold front will finally pass Indiana from the northwest Thursday night or Friday. High pressure in its wake should be followed by another cold front Sunday. A second high pressure system is forecast to linger over our state Monday to Wednesday. && .NEAR TERM (Tonight and Thursday)... Issued at 200 PM EDT Wed Jul 12 2017 The main issue is rain chances. While the models have differences, they agree thunderstorms will become widespread from the north overnight into tomorrow. With ground already waterlogged, rain that might not normally cause a problem could be very significant. Given the models disagree about specifics, consensus POPs will be used to minimize errors. Since comparatively modest rain could be a problem, an FFA will be needed over a relatively long period to capture all threats. With consensus POPs being used, consensus temperatures will be as well. The underlying parameters that drive temperatures are close between models. The forecast should be accurate to within 2 degrees. && .SHORT TERM (Thursday night through Saturday)... Issued at 200 PM EDT Wed Jul 12 2017 The main issue is when rain will end. The models disagree about that. It's possible heavy rain could last into Thursday night. Everything does concur we should be mostly clear starting Friday night. Given the uncertainty, consensus POPs will be used to get all possible model skill. As with the NEAR TERM part of the forecast, consensus temperatures will be used along with consensus POPs. Expected errors are 3 degrees or less. && .LONG TERM /Saturday Night through Wednesday/... Issued at 145 PM EDT Wed Jul 12 2017 Models are close enough that the model blend initialization was acceptable. Most of the period will be tranquil save for a thunderstorm chance with frontal passage late Sunday. As this fronts upper trough slips east and upper ridge builds east, dry weather will prevail into midweek. Temperatures this period will start at or just below seasonal levels but transition back above normal by midweek as ridge strengthens in our area. Surface dewpoints will return to the lower 60s early in the week and only recover to near 70 by Wednesday thus the period will feel slightly less humid than recent days. && .AVIATION (Discussion for 122100Z KIND TAF Update... Issued at 416 PM EDT Wed Jul 12 2017 Minor tweaks made to KIND TAF to better match current conditions. No other changes are needed at this time. Previous aviation discussion follows... Thunderstorms will slowly become more widespread from the north from tonight into Thursday as a front approaches. Storms may produce VLIFR in heavy rain, and gusty winds. Such conditions will be short- lived and can not be adequately captured in the TAFs at this point. Expect updates as it is possible to add precision. Between storms, there will be VFR with ceilings of 5000 feet or more. The wind should remain southwest than 10 knots. && .HYDROLOGY... Issued at 200 PM EDT Wed Jul 12 2017 Because of saturated ground, the risk of flash flooding is much higher than would normally be the case in a similar situation. From tonight into Thursday night, some storms could produce produce an inch or two of rain in an hour, and possibly as much as 3-5 inches. Such amounts are unlikely to be widespread, but could cause severe local problems. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 8 PM EDT this evening through Friday morning for INZ021-028>031-035>049-051>057-062>065-072. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....Tucek AVIATION...JK/JH HYDROLOGY...JK
Hazardous weather outlook, Jul 12, 12:41 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1241 PM EDT Wed Jul 12 2017 INZ043>049-051>057-060>065-067>072-131645- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1241 PM EDT Wed Jul 12 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Residual flooding will continue from Tuesday's storms. Isolated thunderstorms are possible this afternoon and again late tonight across northern parts of Central Indiana. Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain from isolated storms. Timing: Flooding is ongoing. Thunderstorms chances mainly this evening onward. Discussion: Southwesterly winds ahead of low pressure moving through the Upper Midwest will transport humid air to Central Indiana today. A front, interacting with upper level weather disturbances could generate additional isolated thunderstorms later today and tonight. Some storms may produce heavy rain which could result in further flooding. Lightning is a threat from any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday and Thursday Night. The main threats from these storms will be damaging wind...heavy rain resulting in flash flooding and lightning. Thunderstorms on Thursday and Thursday Night will have the potential to bring several inches of rain to parts of central Indiana. With many locations already having saturated ground and elevated water levels, any additional rain would bring a return of flooding and exacerbate existing flooding. More storms are possible Sunday and Sunday night. It is too soon to determine if these storms will be severe. Lightning is a threat with any thunderstorm. Discussion: A cold front will approach and pass across Central Indiana Thursday and Thursday Night. Thunderstorms are expected to develop along and ahead of the front. Heavy rain will be possible due to a very warm and humid air mass in place across Central Indiana. Another front will bring additional chances for showers and thunderstorms on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. Spotters may be needed on Thursday and Thursday Night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-131645- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 1241 PM EDT Wed Jul 12 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Residual flooding will continue from Tuesday's storms. There is a MARGINAL RISK for isolated thunderstorms to become severe this afternoon and into tonight. Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain from isolated storms. Timing: Flooding is ongoing. Thunderstorms chances after 3pm. Discussion: Southwesterly winds ahead of low pressure moving through the upper midwest will bring a warm and humid day to Central Indiana today. A cold front, along with several upper level weather disturbances could generate additional isolated thunderstorms late tonight. Some storms may produce heavy rain which could result in further flooding. Lightning is a threat from any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday and Thursday Night. The main threats from these storms will be damaging wind...heavy rain resulting in flash flooding and lightning. Thunderstorms Thursday and Thursday Night will have the potential to bring several inches of rain to parts of central Indiana. With many locations already having saturated ground and elevated water levels, any additional rain would bring a return of flooding and exacerbate existing flooding. More storms are possible Sunday and Sunday night. It is too soon to determine if these storms will be severe. Lightning is a threat with any thunderstorm. Discussion: A cold front will approach and pass across Central Indiana on Thursday and Thursday Night. Thunderstorms are expected to develop along and ahead of the front. Heavy rain will be possible due to a very warm and humid air mass in place across Central Indiana. Another front will bring additional chances for showers and thunderstorms on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. Spotters may be needed on Thursday and Thursday Night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 12, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
414 PM EDT WED JUL 12 2017
INZ029-030-036>038-122100-
Montgomery IN-Clinton IN-Tipton IN-Boone IN-Tippecanoe IN-
414 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TIPPECANOE...
CLINTON...NORTHWESTERN BOONE...SOUTHWESTERN TIPTON AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Frankfort, Thorntown, Darlington, Kirklin, Linden, Colfax, Clarks
Hill, Michigantown and Kempton.
LAT...LON 4039 8631 4039 8628 4037 8628 4038 8624
4040 8624 4025 8607 4022 8618 4022 8624
4020 8624 4001 8682 4022 8693 4043 8635
4043 8631
TIME...MOT...LOC 2013Z 330DEG 38KT 4022 8648
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Hendricks, Morgan | 17 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Marion, Morgan | 53 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Gibson, Knox | 9 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Shelby | 35 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 67 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 50 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Hancock | 20 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Johnson | 46 hr |
| Jul 11, 11:29 PM EDT | River Flood Warning | IND | Boone, Marion | 9 hr |
| Jul 11, 11:29 PM EDT | River Flood Warning | IND | Marion | 32 hr |
| Jul 12, 6:09 AM EDT | Areal Flood Warning | IND | Johnson, Morgan | 9 hr |
| Jul 12, 7:15 AM EDT | River Flood Warning | IND | Putnam | 16 hr |
| Jul 12, 10:43 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jul 12, 1:49 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 26 more | 38 hr |
| Jul 12, 2:05 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 40 min |
| Jul 12, 3:54 PM EDT | Areal Flood Warning | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Jul 12, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tipton | 26 min |
| Jul 12, 4:52 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 38 min |
| Jul 12, 5:28 PM EDT | Special Weather Statement | IND | Parke | 47 min |
| Jul 12, 5:34 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 41 min |
| Jul 12, 6:06 PM EDT | Areal Flood Warning | IND | Parke, Vermillion | 3 hr |
| Jul 12, 6:51 PM EDT | Special Weather Statement | IND | Vigo | 39 min |
| Jul 12, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 36 min |
| Jul 12, 7:13 PM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion, Vigo | 4 hr |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.